MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G50267
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a female in her 70's underwent a lower extremity angiogram procedure in which the advance 18 lp low profile balloon catheter was used.An ansel sheath was advanced up and over the aortic bifurcation to the patients left common iliac artery (cia).Successful percutaneous transluminal angioplasty (pta) of the left external iliac artery (leia) was performed with both a cook advance 18 lp low profile balloon catheter 6x40mm balloon and another manufacturer's 7x40mm drug coated balloon (dcb).The physician attempted to angioplasty with the 8x40mm advance 18 lp low profile balloon catheter 80cm shaft and the balloon ruptured longitudinally once it reached 10 atmospheres (atm) for 10 seconds.Another advance 18 lp low profile balloon catheter 8x40mm balloon, 135cm shaft, was inserted and taken to 10atm for 2 min without complication.Additional information was received indicating a cook inflation device was used to inflate the complaint device.A mixture of 70% contrast to 30% normal saline solution was in use.Mild to moderate calcification was present in the treated artery.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, documentation, instructions for use (ifu), quality control, and a visual inspection and functional evaluation of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed the presence of a pinhole rupture of the balloon material.The pinhole leak on the balloon material was located a distance of 77.5 cm from the strain relief.No additional findings were noted.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, the root cause cannot be traced to the device.The conclusion of this investigation is that the balloon failed due to the surrounding calcification of the dilatation site.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8044300
Report Number1820334-2018-03305
Device Sequence Number16440981
Product Code DQY
UDI-Device Identifier10827002502670
UDI-Public(01)10827002502670(17)210611(10)8940818
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K073378
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2021
Device Model NumberG50267
Device Catalogue NumberPTA4-18-80-8-4
Device Lot Number8940818
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/29/2018
Supplement Date Received by Manufacturer10/29/2018
Initial Report FDA Received Date11/06/2018
Supplement Report FDA Received Date01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BARD LUTONIX DCB
Patient Weight113